Characteristic function estimation of non-Gaussian Ornstein-Uhlenbeck processes
AbstractContinuous non-Gaussian stationary processes of the OU-type are becoming increasingly popular given their flexibility in modelling stylized features of financial series such as asymmetry, heavy tails and jumps. The use of non-Gaussian marginal distributions makes likelihood analysis of these processes unfeasible for virtually all cases of interest. This paper exploits the self-decomposability of the marginal laws of OU processes to provide explicit expressions of the characteristic function which can be applied to several models as well as to develop eâˆšÃ‡Â¬Â±cient estimation techniques based on the empirical characteristic function. Extensions to OU-based stochastic volatility models are provided.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoPaper provided by Department of Computer and Management Sciences, University of Trento, Italy in its series DISA Working Papers with number 0805.
Length: 20 pages
Date of creation: Jul 2008
Date of revision: 07 Jul 2008
Postal: DISA Università degli Studi di Trento via Inama, 5 I-38122 Trento TN Italy
This paper has been announced in the following NEP Reports:
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Taufer, Emanuele & Leonenko, Nikolai, 2009.
"Simulation of Lvy-driven Ornstein-Uhlenbeck processes with given marginal distribution,"
Computational Statistics & Data Analysis,
Elsevier, vol. 53(6), pages 2427-2437, April.
- Emanuele Taufer & Nikolai Leonenko, 2007. "Simulation of Lévy-driven Ornstein-Uhlenbeck processes with given marginal distribution," Quaderni DISA 123, Department of Computer and Management Sciences, University of Trento, Italy, revised 23 May 2007.
- Ole E. Barndorff-Nielsen & Shephard, 2002.
"Econometric analysis of realized volatility and its use in estimating stochastic volatility models,"
Journal of the Royal Statistical Society Series B,
Royal Statistical Society, vol. 64(2), pages 253-280.
- Ole E. Barndorff-Nielsen & Neil Shephard, 2000. "Econometric analysis of realised volatility and its use in estimating stochastic volatility models," Economics Papers 2001-W4, Economics Group, Nuffield College, University of Oxford, revised 05 Jul 2001.
- Madan, Dilip B & Seneta, Eugene, 1990. "The Variance Gamma (V.G.) Model for Share Market Returns," The Journal of Business, University of Chicago Press, vol. 63(4), pages 511-24, October.
- Pap, Gyula & van Zuijlen, Martien C. A., 1996. "Parameter Estimation with Exact Distribution for Multidimensional Ornstein-Uhlenbeck Processes," Journal of Multivariate Analysis, Elsevier, vol. 59(2), pages 153-165, November.
- Griffin, J.E. & Steel, M.F.J., 2006.
"Inference with non-Gaussian Ornstein-Uhlenbeck processes for stochastic volatility,"
Journal of Econometrics,
Elsevier, vol. 134(2), pages 605-644, October.
- James E. Griffin & Mark F.J. Steel, 2002. "Inference With Non-Gaussian Ornstein-Uhlenbeck Processes for Stochastic Volatility," Econometrics 0201002, EconWPA, revised 04 Apr 2003.
- Geurt Jongbloed & Frank H. Van Der Meulen, 2006. "Parametric Estimation for Subordinators and Induced OU Processes," Scandinavian Journal of Statistics, Danish Society for Theoretical Statistics & Finnish Statistical Society & Norwegian Statistical Association & Swedish Statistical Association, vol. 33(4), pages 825-847.
- Woerner, Jeannette H.C., 2004. "Estimating The Skewness In Discretely Observed L Vy Processes," Econometric Theory, Cambridge University Press, vol. 20(05), pages 927-942, October.
- Sucharita Ghosh & Jan Beran, 2006. "On Estimating the Cumulant Generating Function of Linear Processes," Annals of the Institute of Statistical Mathematics, Springer, vol. 58(1), pages 53-71, March.
- Knight, John L. & Satchell, Stephen E., 1997. "The Cumulant Generating Function Estimation Method," Econometric Theory, Cambridge University Press, vol. 13(02), pages 170-184, April.
- John L. Knight & Stephen E. Satchell & Jun Yu, 2002. "Estimation of the Stochastic Volatility Model by the Empirical Characteristic Function Method," Australian & New Zealand Journal of Statistics, Australian Statistical Publishing Association Inc., vol. 44(3), pages 319-335, 09.
- Matthew P. S. Gander & David A. Stephens, 2007. "Simulation and inference for stochastic volatility models driven by Lévy processes," Biometrika, Biometrika Trust, vol. 94(3), pages 627-646.
- Knight, John L. & Yu, Jun, 2002. "Empirical Characteristic Function In Time Series Estimation," Econometric Theory, Cambridge University Press, vol. 18(03), pages 691-721, June.
- Gareth O. Roberts & Omiros Papaspiliopoulos & Petros Dellaportas, 2004. "Bayesian inference for non-Gaussian Ornstein-Uhlenbeck stochastic volatility processes," Journal of the Royal Statistical Society Series B, Royal Statistical Society, vol. 66(2), pages 369-393.
- Ole E. Barndorff-Nielsen, 2003. "Integrated OU Processes and Non-Gaussian OU-based Stochastic Volatility Models," Scandinavian Journal of Statistics, Danish Society for Theoretical Statistics & Finnish Statistical Society & Norwegian Statistical Association & Swedish Statistical Association, vol. 30(2), pages 277-295.
- Nikolai Leonenko & EStuart Petherick & Emanuele Taufer, 2012. "Multifractal Scaling for Risky Asset Modelling," DISA Working Papers 2012/07, Department of Computer and Management Sciences, University of Trento, Italy, revised Jul 2012.
- Francq, Christian & Meintanis, Simos, 2012. "Fourier--type estimation of the power garch model with stable--paretian innovations," MPRA Paper 41667, University Library of Munich, Germany.
- Shibin Zhang & Xinsheng Zhang, 2013. "A least squares estimator for discretely observed Ornstein–Uhlenbeck processes driven by symmetric α-stable motions," Annals of the Institute of Statistical Mathematics, Springer, vol. 65(1), pages 89-103, February.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Roberto Gabriele).
If references are entirely missing, you can add them using this form.